Hail, Benton
- When
- July 2, 5:45 PM CST
- Where
- Benton County, Rogers
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.330, -94.120
Strong to severe thunderstorms developed across central Oklahoma along and near a warm front during the early afternoon hours of July 2nd, as an upper level disturbance translated into the area from the west. The storms developed into northwestern Arkansas during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across central Oklahoma along and near a warm front during the early afternoon hours of July 2nd, as an upper level disturbance translated into the area from the west. The storms developed into northwestern Arkansas during the evening. The strongest storms produced hail up to quarter size, damaging wind gusts, and locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 2, 2:09 PM CST, 3 hours 36 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 309 PM CDT Sun Jul 2 2017 .DISCUSSION... Thunderstorm chances will ramp up later this afternoon and into Tonight as an MCV currently across central Oklahoma moves into the eastern portions of Oklahoma. With little to no cap in place across the region, thunderstorms are expected to develop relatively easily as the MCV moves into the region. Some the storms will likely become severe with more than sufficient instability in place. strong gusty winds will be the main concern with some large hail possible as well. Locally heavy rain will also be problematic with more than an inch of rain possible in a short period of time. These storms could last into the early morning hours as they shift to the east and south across the area. Additional thunderstorms will be possible late tonight and into early Monday morning as a thunderstorm complex approaches from the west. It is possible that some locations across southeast Oklahoma could see upwards of 3 inches of rain tonight which could lead to flooding of low lying areas. Scattered showers and thunderstorms will be possible again on Monday with possibly another MCV moving across the region and in the vicinity of any residual outflow boundaries lingering across the area. It is also looking more likely that another MCS will roll out of Kansas and across eastern Oklahoma and western Arkansas late Monday night into Tuesday morning. Additional showers and thunderstorms will be possible Tuesday afternoon into Tuesday night as a mid-level shortwave moves slowly across the Central and Southern Plains. In fact, the chances of showers and thunderstorms will remain in the forecast through Thursday as the mid-level shortwave eventually shifts into the Ohio Valley. A high pressure ridge aloft will build into eastern Oklahoma and western Arkansas Friday and Saturday resulting in somewhat hotter temperatures on Friday and possibly Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 73 89 / 60 40 40 50 FSM 73 87 73 90 / 60 40 30 40 MLC 73 88 74 90 / 60 40 30 40 BVO 70 87 71 88 / 60 40 60 50 FYV 69 82 70 85 / 60 40 30 50 BYV 69 84 69 85 / 60 40 30 50 MKO 71 86 73 88 / 60 40 40 40 MIO 70 86 70 87 / 60 40 60 50 F10 72 88 73 89 / 60 40 30 50 HHW 74 90 74 91 / 60 40 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Sun Jul 2 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Sun Jul 2 2017 ...CHANCE OF SEVERE STORMS THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...West of highway 69 in eastern Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...much of southeast Oklahoma and west central Arkansas. ONSET...This evening. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and west central Arkansas. ONSET...This evening. AREA AT GREATEST RISK...south of I-40 in Oklahoma. DANGEROUS HEAT. RISK...Limited. AREA...Far east central Oklahoma into west central Arkansas. ONSET...Ongoing...ending by sunset. DISCUSSION... A band of thunderstorms will sweep across northeast and east central Oklahoma this afternoon and into southeast Oklahoma and western Arkansas by this evening. Conditions will support a risk of severe weather through late evening with locally damaging winds and pockets of severe hail being the primary hazards. Locally heavy rainfall is possible across the entire region. However, there are indications that storms could train across portions of southeast Oklahoma later this evening and tonight, where an elevated risk of heavy rainfall and localized flash flooding is possible. As with all thunderstorms there is a risk of lightning, and any outdoor activities should be mindful of lightning safety. Heat indices are in the 100 to 106 degree range across far east central Oklahoma and west central Arkansas, basically in the Arkansas river valley. Conditions will improve by sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY thru WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Monday morning with additional development possible during the afternoon and evening hours. The unsettled weather pattern will continue through mid week with daily thunderstorm chances. A few strong to severe storms are possible during this same period with locally damaging winds the most likely hazard. Pockets of locally heavy rainfall will also be possible with expected slow-moving storm clusters. Late next week the pattern transitions to lower rain chances and hot and humid weather prevailing over the region. weather.gov/tulsa contains additional information.
Special Weather Statement National Weather Service Tulsa OK 623 PM CDT SUN JUL 2 2017 ARZ001-002-010-011-030000- Carroll AR-Madison AR-Benton AR-Washington AR- 623 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON... NORTHWESTERN MADISON...WEST CENTRAL CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 700 PM CDT... At 623 PM CDT, a strong thunderstorm was located over Lowell, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Springdale... Rogers... Lowell... Bethel Heights... Garfield... War Eagle... Hobbs State Park... Beaver Lake... Walnut Hill... Monte Ne... Larue... Bland... Best... Lookout... Sonora... This includes Interstate 49 between mile markers 75 and 83. LAT...LON 3613 9412 3629 9423 3649 9391 3626 9374 TIME...MOT...LOC 2323Z 232DEG 12KT 3625 9411
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD BARTLESVILLE 36.75N 95.98W
07/02/2017 WASHINGTON OK PUBLIC
STREET FLOODING IN BARTLESVILLE.
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 5 N WAGONER 36.03N 95.37W
07/02/2017 WAGONER OK AMATEUR RADIO
TREES DOWN NORTH OF WAGONER. TIME ESTIMATED BY RADAR.
&&
AEJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT SUN JUL 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST 5 N WAGONER 36.03N 95.37W
07/02/2017 M65 MPH WAGONER OK AMATEUR RADIO
NORTH OF WAGONER. TIME ESTIMATED BY RADAR.
&&
AEJSpecial Weather Statement
National Weather Service Tulsa OK
633 PM CDT SUN JUL 2 2017
ARZ010-019-030000-
Washington AR-Crawford AR-
633 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND SOUTH CENTRAL
WASHINGTON COUNTIES UNTIL 700 PM CDT...
At 632 PM CDT, a strong thunderstorm was located over Cedarville,
moving northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Natural Dam...
Winslow... Chester...
Rudy... Devils Den State Park...
Lake Fort Smith... Strickler...
Blackburn... Figure Five...
Lee Creek... Uniontown...
Locke... Mount Gayler...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 3 and 6.
Interstate 49 between mile markers 23 and 45.
LAT...LON 3566 9404 3566 9407 3564 9407 3543 9435
3554 9446 3566 9448 3588 9427 3570 9399
TIME...MOT...LOC 2332Z 221DEG 24KT 3557 9440Special Weather Statement
National Weather Service Tulsa OK
644 PM CDT SUN JUL 2 2017
OKZ056>058-061>063-067>070-030030-
Adair OK-Muskogee OK-Craig OK-Cherokee OK-Rogers OK-Delaware OK-
Ottawa OK-Nowata OK-Wagoner OK-Mayes OK-
644 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHEASTERN ROGERS...
DELAWARE...WESTERN OTTAWA...MAYES...NORTHWESTERN ADAIR...EASTERN
WAGONER...EASTERN NOWATA...CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES UNTIL 730 PM CDT...
At 644 PM CDT, strong thunderstorms were located along a line
extending from 7 miles southeast of South Coffeyville to 3 miles
northwest of Cherokee State Park to 6 miles southeast of Peggs to 6
miles southeast of Taft. Movement was east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Miami... Wagoner...
Vinita... Jay...
Pryor... Pryor Creek...
Grove... Fort Gibson...
Chouteau... Chelsea...
Locust Grove... Salina...
Fairland... Afton...
West Siloam Springs... Langley...
Colcord... Kansas...
This includes Interstate 44 between mile markers 262 and 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3664 9465 3614 9459 3580 9489 3565 9556
3600 9543 3642 9541 3696 9565 3700 9555
3700 9500
TIME...MOT...LOC 2344Z 249DEG 20KT 3693 9551 3651 9510 3601 9504 3570
9547The Western Arkansas radar (KSRX), 118 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
2 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs, and damaged the shingles of a home.
Several streets were flooded by heavy rainfall in Pea Ridge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 713074, 713075, 713076, 713077.